Select Page
Position Associate Professor
Research interests Algebraic Geometry
Area Algebra Geometry Number Theory And Topology
Group Algebra Geometry Number Theory And Topology
Naranjo del Val, Joan Carles

I obtained the degree in Pure Mathematics (University of Barcelona) in 1985.
I did the Ph.D. in Mathematics (Algebraic Geometry), University of Barcelona, 1990 under the supervision of Gerald Welters. I am Associate Professor at the University of Barcelona since 1993. My main field of interest is Algebraic Geometry specially Jacobians, Pryms and other abelian varieties.

Personal webpage:


Algebraic curves and its moduli

Ramified Prym theory

Irregular varieties

Mukai-Fourier transform


AGA: Algebra i Geometria Algebraica.   Entitat finançadora: AGAU - Agència de Gestió d'Ajuts Universitaris i de Recerca (AGAUR) Número de projecte: 2017SGR585.

GRAPES: learninG, pRocessing, And oPtimising shapES (GRAPES)  Entitat finançadora: EUUN - Unió Europea   Número de projecte: 860843.

GALATEA: Geometría Algebraica, Lineal y diferencial. Teoría y Aplicaciones  Entitat finançadora: MCIUN - Ministerio de Ciencia, Innovación y Universidades    Número de projecte: PID2019-104047GB-I00.

Selected publications

Naranjo, J.C.: Prym varieties of bi-elliptic curves, Journal für die Reine und Angewandte Mathematik, 424(1992), 47-106.

Naranjo, J.C.: Fourier Transform and Prym varieties, Journal für die Reine und Angewandte Mathematik, 560 (2003), 227-238.

Collino, A.; Naranjo, J.C.; Pirola, G.P.; The Fano normal function, Journal de Mathématiques Pures et Appliquées, 98 (2012), 346-366.

Naranjo; J.C; Pirola;G.P.; Hyperelliptic Jacobians and isogenies, Advances in Mathematics, 335(2018), 896-909.

Barja, M.A.; González-Alonso, V.; Naranjo, J.C.; Xiao's conjecture for general fibred surfaces, Journal für die Reine und Angewandte Mathematik, 739 (2018), 297-308.

Naranjo, J.C.; Ortega, A.; Verra, A., Generic injectivity of the Prym map for double ramified coverings, Transactions of the American Mathematical Society, 371(2019), 3627-3646.

Colombo, E.; Naranjo, J.C.; Pirola, G.P.; On the dimension of Voisin sets in the moduli space of abelian varieties, Mathematische Annalen, publicat online (open access) en DOI: 10.1007/s00208-020-02134-x